MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74122160
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 03/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery prior inserting the acetabular, it was noticed that one of the wire loops had snapped and the component had loosened in the inserter making it difficult to securely seat the acetabular component in the correct position and alignment.Delay less than 30 min, no injury reported.No backup device was available.
 
Additional Manufacturer Narrative
It was reported that during surgery prior to inserting the acetabular cup, it was noticed that one of the wire loops had snapped and the component had loosened in the inserter making it difficult to securely seat the acetabular component in the correct position and alignment.The introducer wire & cup collar were returned for inspection.A visual inspection was carried out on the introducer wire which confirmed that the wire had snapped, there was no visual damage to the cup collar, this confirms the reported complaint.A review of the complaint history for the cup was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other complaints have been identified for the cup.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.Device history record review confirmed that all released parts met specifications applicable at the time of production.Additionally the introducer wire & cup collar were reviewed and were confirmed as acceptable.A risk management review was performed.No additional risks were identified as a result of the reported event.No further actions are required at this time.It should be noted as per the surgical technique that when attaching the cup using the wires and cup introducer, tension should be applied until the cup is securely attached to the introducer assembly.Care should be taken with over tightening and excessive wire tension as this may lead to wire breakage.After investigation, the potential root cause is user error, it cannot be concluded that the functional complications were associated with a mal-performance of the implant.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
ACETABULAR CUP HAP SIZE 52/60
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key9927074
Report Number3005975929-2020-00098
Device Sequence Number16827521
Product Code NXT
UDI-Device Identifier03596010552327
UDI-Public03596010552327
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2024
Device Model Number74122160
Device Catalogue Number74122160
Device Lot Number19GW15767
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date04/05/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1